Alert archive / Ohio / Tornado Warnings in 2006
Tornado Warning 26, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Oct 11, 2006, 7:15 PM EDT for Licking County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2006, 7:15 PM EDT (23:15 UTC)
- Expired
- Oct 11, 2006, 7:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Licking County, OH
The radar
The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KILN 112314
TORILN
OHC089-112345-
/O.NEW.KILN.TO.W.0026.061011T2315Z-061011T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
715 PM EDT WED OCT 11 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LICKING COUNTY IN CENTRAL OHIO
* UNTIL 745 PM EDT
* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 5 MILES NORTHEAST OF JOHNSTOWN...MOVING NORTHEAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
UTICA...
IN ADDITION...US ROUTE 62 AT STATE ROUTE 661 AND ST. LOUISVILLE ARE
NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS
LAT...LON 4019 8285 4003 8273 4013 8228 4030 8228
4032 8258
$$1 follow-up statement
000
WWUS51 KILN 112331
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 PM EDT WED OCT 11 2006
OHC089-112345-
/O.CON.KILN.TO.W.0026.000000T0000Z-061011T2345Z/
LICKING OH-
729 PM EDT WED OCT 11 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR NORTHERN
LICKING COUNTY...
AT 726 PM EDT...RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS
LOCATED NEAR US ROUTE 62 AT STATE ROUTE 661...MOVING EAST AT 35 MPH.
THE PUBLIC REPORTED A TORNADO OVER EASTERN FRANKLIN COUNTY WITH THIS
STORM EARLIER.
LOCATIONS IMPACTED INCLUDE...
UTICA.
IN ADDITION...US ROUTE 62 AT STATE ROUTE 661 AND ST. LOUISVILLE ARE
NEAR THE PATH OF THIS STORM.
IF YOU ARE NEAR THE PATH OF THIS DANGEROUS STORM...TAKE COVER NOW
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL
SHELTER. AVOID WINDOWS
LAT...LON 4019 8285 4003 8273 4013 8228 4026 8249
4027 8260
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Oct 11, 3:15 PM EDT, 4 hours earlier.
Area forecast discussion, Oct 11, 3:15 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT WED OCT 11 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
NARROW LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED THIS
AFTERNOON ALONG INITIAL COLD FRONT/WIND SHIFT LINE. HOWEVER...
INSTABILITY REMAINS LIMITED ACROSS OUR AREA AND THE LATEST RUC IS
INDICATING THAT MLCAPES WILL GENERALLY REMAIN BELOW 200 J/KG THROUGH
00Z. THUS...DESPITE FAIRLY DECENT LOW LEVEL WIND PROFILES...SEVERE
THREAT SHOULD REMAIN SOMEWHAT LIMITED SINCE IT WILL BE DIFFICULT TO
SUSTAIN ANY LONG LASTING UPDRAFTS. STILL THOUGH...WITH 40-45 KNOTS
IN THE 5-10K FT LAYER...SOME MARGINALLY SEVERE WINDS LIKELY WITH
SOME OF THE STRONGER BOWING SEGMENTS.
WILL GENERALLY ALLOW FOR CATEGORICAL POPS EARLY THIS EVENING AND
THEN BEGIN TO TAPER THINGS OFF FROM WEST TO EAST AS DRY SLOT MOVES
IN OVERNIGHT ON BACKSIDE OF MAIN COLD FRONT. GOOD CAA ALSO DEVELOPS
LATER TONIGHT ON BACK SIDE OF FRONT...BUT ANY PCPN SHOULD BE OVER
BEFORE TEMPS COOL OFF ENOUGH TO WORRY ABOUT PCPN TYPE.
EXPECT TO SEE CU/SC REDEVELOP THROUGH THURSDAY AFTERNOON AS WRAP
AROUND MOISTURE BEGINS TO PIVOT INTO AREA....PARTICULARLY ACROSS OUR
NORTH. WITH A LITTLE DEEPER MOISTURE MOVING IN TOWARD 00Z...COULD
EVEN SEE A FEW SHOWERS SO WILL ALLOW FOR A SLIGHT CHANCE OVER THE
FAR NORTH LATE THURSDAY AFTERNOON INTO EARLY EVENING. WITH SOME
DAYTIME HEATING ALLOWING FOR A WARMER BOUNDARY LAYER...THINK ANY
PCPN SHOULD REMAIN LIQUID DURING THAT TIME PERIOD.
AS COLDER AIRMASS SETTLES INTO AREA THURSDAY NIGHT...SHOULD SEE
TEMPS FALL TO OR A LITTLE BELOW FREEZING ACROSS MUCH OF THE AREA.
EXCEPTION MAY BE ACROSS THE FAR SOUTHEAST WHERE COLDEST 8H TEMPS
HOLD OFF UNTIL LATER FRIDAY MORNING. AS A RESULT...WILL EXPAND THE
FREEZE WATCH A LITTLE FARTHER TO THE SOUTHEAST BUT KEEP THE FAR
SOUTHEAST OUT OF IT AS THEY MAY STRUGGLE TO REACH FREEZE CRITERIA.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A LOW PRESSURE SYSTEM IN SOUTHERN CANADA WILL BEGIN TO LIFT NORTH ON
SATURDAY AND HIGH PRESSURE WILL BUILD IN FROM THE SOUTH THROUGH
SUNDAY MORNING. THE HIGH THEN WILL MOVE OFF THE MID ATLANTIC COAST
BY MONDAY MORNING. THIS WILL ALLOW THE FLOW TO BACK TO SOUTHWEST BY
MONDAY. A WARM FRONT WILL EXTEND FROM A LOW PRESSURE SYSTEM OVER THE
DAKOTAS AND NEBRASKA ACROSS CENTRAL INDIANA TO SE OH BY 12Z MON.
SEVERAL WEATHER SYSTEMS WILL EFFECT THE FORECAST AREA IN THE EARLY
TO MID WEEK TIME FRAME NEXT WEEK.
EXPECT SATURDAY AND SUNDAY TO BE DRY WITH THE HIGH PRESSURE BUILDING
IN FROM THE SOUTH. LOOK FOR THE NEXT ROUND OF RAINFALL TO ARRIVE
SUNDAY NIGHT AND PERSIST THROUGH WEDNESDAY. EXPECT SOME BREAKS IN
THE RAINFALL DEPENDING ON THE TIMING OF SEVERAL WEATHER SYSTEMS TO
EFFECT THE OH VALLEY REGION.
THE EXTENDED PERIOD WILL START WITH BELOW NORMAL TEMPERATURES.
READINGS WILL BE SLOW TO REBOUND...WITH NEAR NORMAL TEMPERATURES
POSSIBLY RETURNING BY TUESDAY OR WEDNESDAY.
&&
.AVIATION /18Z-18Z/...
LINE OF CONVECTION WEST OF KDAY WILL WORK IN EARLY IN THE FORECAST
THIS AFTERNOON. SHOWERS ARE SCT AHEAD OF THIS LINE AND WILL REMAIN
SCT...TRIED TO KEEP THUNDER OUT UNTIL THE LINE MOVES E AND HITS
DOWNSTREAM SITES IN PROGRESSION. CIGS GENERALLY IN VFR CATEGORY
AHEAD OF THIS LINE...THEY DROP TO MVFR WITH VSBYS LOWERING IN SHOWER
ACTIVITY.
WINDS SHIFT SW AND THEN WEST AN HOUR OR THREE AFTER THE FIRST LINE
GOES THROUGH. SPEEDS ABOVE 12KT FOR THE MAJORITY OF THE NEXT 24
HRS...GUSTING TO 25 AND 30KT EARLY...SLIGHTLY DROPPING BELOW 12KT
LATE TONIGHT/EARLY TOMORROW FOR SOUTHERN TAF SITES. DRYING IS
SIGNIFICANT AFTER ABOUT 6-8Z...BUT MID LEVEL CLOUDS WILL WRAP AROUND
AND DOMINATE. ANY BREAKS TOMORROW WILL RESULT IN A CU DECK...AT
LEAST IN THE AFTERNOON.
FRANKS
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WATCH FOR OHZ026-034-035-042>046-051>056-060>065-
070>072-077-078 FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY.
KY...FREEZE WATCH FOR KYZ089>096 FROM MIDNIGHT FRIDAY TO 9 AM
FRIDAY.
IN...FREEZE WATCH FOR INZ050-058-059-066-073>075-080 FROM MIDNIGHT
FRIDAY TO 9 AM FRIDAY.
&&Hazardous weather outlook, Oct 11, 5:17 AM EDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EDT WED OCT 11 2006 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>054-060>063-070>072-077-078-120930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- 517 AM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO... MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF A STRONG COLD FRONT THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLDEST AIR OF THE SEASON WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. SKIES WILL CLEAR THURSDAY NIGHT WITH TEMPERATURES FALLING INTO THE UPPER 20S AND LOWER 30S. A FREEZE WATCH HAS BEEN ISSUED FOR THURSDAY NIGHT AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ097>100-OHZ055-056-064-065-073-074-079>082-088-120930- BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-PICKAWAY- FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 517 AM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF A STRONG COLD FRONT THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLDEST AIR OF THE SEASON WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. SKIES WILL CLEAR THURSDAY NIGHT WITH TEMPERATURES FALLING INTO THE LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:58 AM EDT | Freeze Watch | ILN | Auglaize, Butler, Champaign, Clark, Clermont, Clinton and 19 more | 24 hr |
| Oct 11, 3:52 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 23 min |
| Oct 11, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 45 min |
| Oct 11, 6:36 PM EDT | Tornado Warning | ILN | Franklin | 24 min |
| Oct 11, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 45 min |
| Oct 11, 7:24 PM EDT | Tornado Warning | ILN | Fairfield | 36 min |
Nearby
Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.